Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 16, NWS Wichita, KS

May 22, 200714 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 22, 2007, 2:17 AM CDT for 14 counties in Kansas. It took effect at May 22, 2007, 4:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 22, 2007, 2:17 AM CDT (07:17 UTC)
In effect from
May 22, 2007, 4:00 AM CDT
Expired
May 22, 2007, 8:01 PM CDT
In force
16 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 220717
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
217 AM CDT TUE MAY 22 2007

...WINDY CONDITIONS POSSIBLE ACROSS CENTRAL KANSAS TODAY...

.A DEVELOPING STORM SYSTEM ALONG THE FRONT RANGE OF THE ROCKIES
WILL CONTINUE TO TIGHTEN THE PRESSURE GRADIENT ACROSS CENTRAL
KANSAS TODAY. THIS TIGHT GRADIENT WILL LEAD TO STRONG SOUTHERLY
WINDS ACROSS THE ADVISORY AREA TODAY.

KSZ032-033-047>051-067-221530-
/O.NEW.KICT.WI.Y.0016.070522T0900Z-070523T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
217 AM CDT TUE MAY 22 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

WINDY CONDITIONS WILL BE FOUND ACROSS CENTRAL KANSAS TODAY. SOUTH
WINDS OF 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 45 MPH ARE POSSIBLE
ACROSS THE REGION TODAY. SOME OF THE HIGHEST GUSTS ARE POSSIBLE
DURING THE MORNING HOURS...ESPECIALLY NEAR RUSSELL AND SALINA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
3 follow-up statements
000 
WWUS73 KICT 221358
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CDT TUE MAY 22 2007


KSZ052-068-082-083-091-092-222200-
/O.EXA.KICT.WI.Y.0016.000000T0000Z-070523T0400Z/
MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...MARION...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
858 AM CDT TUE MAY 22 2007

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

WINDY CONDITIONS WILL BE FOUND ACROSS SOUTH CENTRAL KANSAS TODAY.
SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE
ACROSS THE REGION TODAY IN TO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ032-033-047>051-067-222200-
/O.CON.KICT.WI.Y.0016.000000T0000Z-070523T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
858 AM CDT TUE MAY 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

WINDY CONDITIONS WILL BE FOUND ACROSS CENTRAL KANSAS TODAY. SOUTH
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ACROSS THE
REGION TODAY IN TO THIS EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 222030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT TUE MAY 22 2007

KSZ032-033-047>052-067-068-082-083-091-092-230400-
/O.CON.KICT.WI.Y.0016.000000T0000Z-070523T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
330 PM CDT TUE MAY 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

STRONG SOUTH WINDS WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL 
KANSAS INTO THE EVENING HOURS. SOUTH WINDS OF 25 TO 35 MPH WITH 
GUSTS TO 45 MPH ARE POSSIBLE ACROSS THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

DARMOFAL/LAWSON
000 
WWUS73 KICT 230101
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT TUE MAY 22 2007


KSZ032-033-047>052-067-068-082-083-091-092-230215-
/O.CAN.KICT.WI.Y.0016.000000T0000Z-070523T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
801 PM CDT TUE MAY 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE SOUTH WIND HAD SUBSIDED TO SUSTAINED SPEEDS OF 20 TO 30 MPH
ACROSS THE AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 21, 11:54 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 21, 11:54 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT MON MAY 21 2007

.AVIATION...
NO SIGNIFICANT CHANGES WILL BE MADE TO THE CURRENT AVIATION
FORECAST. THE LOW LEVEL JET WILL CONTINUE TO STRENGTHEN OVERNIGHT
AND YIELD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
MAJORITY OF THE TAF SITES. MVFR CEILINGS (1-2KFT) WILL DOMINATE
THE AREA DURING THROUGH MUCH OF THE VALID TIME PERIOD AS LOW LEVEL
MOISTURE CONTINUES TO TRANSPORT INTO THE AREA.

COX
&&

.PREV DISCUSSION... /ISSUED 944 PM CDT MON MAY 21 2007/

UPDATE...
WE ARE NOT MAKING TOO MANY SIGNIFICANT CHANGES TO THE FORECAST
THIS EVENING.

LATEST RADAR LOOP FROM KVNX IS SHOWING A BROKEN LINE OF CONVECTION
EXTENDING FROM KIOWA COUNTY SOUTH TO DEWEY COUNTY OKLAHOMA. THIS
LINE OF CONVECTION CONTINUES TO MOVE EAST AND PRODUCING WIND GUSTS
UP TO 30 MPH. LATEST LAPS DATA IS SHOWING A POCKET OF LIMITED SURFACE
BASED CONVECTIVE INHIBITION AHEAD OF THAT LINE ON THE ORDER OF
40-50 J/KG. HOWEVER...AS THE STORMS START MOVING INTO OUR FORECAST
AREA THEY WILL ENCOUNTER MORE STABILITY WITH MOST UNSTABLE CAPES
LESS THAN 1000 J/KG. IN ADDITION...THEY WILL RUN INTO HIGHER
VALUES OF SURFACE BASED CONVECTIVE INHIBITION WHICH MEANS THEY
WILL BECOME MORE ELEVATED. SHEAR PROFILES ARE FAIRLY WEAK AS WELL,
SO WE ARE NOT ANTICIPATING MORE THAN JUST SOME RUMBLES OF THUNDER
AND SOME BRIEF HEAVY RAIN.

THE BEST CHANCE FOR THUNDERSTORMS STILL LOOKS TO BE ALONG AND WEST
OF THE KANSAS TURNPIKE WITH MORE IN THE WAY OF SHOWERS EXPECTED
FURTHER EAST. THERE WILL BE SOME ISENTROPIC UPGLIDE ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS OVERNIGHT...DUE TO A STRENGTHENING LOW
LEVEL JET...BUT THIS WILL ONLY YIELD TO SOME SCATTERED SHOWERS AND
STORMS. WE ARE GOING TO INCREASE POPS SOMEWHAT MAINLY ALONG OUR
WESTERN CORRIDOR OF COUNTIES AND START TAPERING THINGS OFF ACROSS
SOUTHEAST KANSAS.

COX

PREV DISCUSSION... /ISSUED 620 PM CDT MON MAY 21 2007/

AVIATION...

THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE
MVFR CEILINGS WILL DEVELOP TONIGHT AND WHERE THE MOST LIKELY
CHANCE FOR THUNDERSTORMS WILL OCCUR.

LATEST RADAR LOOP SHOWING A LINE OF THUNDERSTORMS EXTENDING FROM
NEAR GARDEN CITY TO NORTH OF AMARILLO. BASED ON
EXTRAPOLATION...THE TIMING OF THIS CLUSTER OF STORMS WOULD REACH
HUTCHINSON/RUSSELL POSSIBLY AROUND 05Z AND WICHITA AND SALINA
AROUND 06Z. POINTS EAST OF THESE AREAS...IT LOOKS LIKE THE
INSTABILITY REALLY WEAKENS. THEREFORE...THE THUNDERSTORM CHANCES
ARE SOMEWHAT SLIMMER. THE THUNDERSTORMS MAY LINGER THROUGH MUCH OF
THE NIGHT ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS
MAINLY NEAR HUTCHINSON WHEN THE LOW LEVEL JET REALLY GETS GOING.
CEILINGS SHOULD REMAIN IN THE VFR CATEGORY THROUGH MUCH OF THE
EVENING. MVFR CEILINGS 1-2KFT LOOK FAVORABLE EVERYWHERE OVERNIGHT
DUE TO STRONG LOW LEVEL MOISTURE ADVECTION ACROSS THE TAF SITES.
THE CEILINGS SHOULD CLIMB INTO THE VFR CATEGORY TOMORROW MAINLY IN
CHANUTE WHERE THE LOW LEVEL MOISTURE WILL BE SOMEWHAT SHALLOWER.

COX

PREV DISCUSSION... /ISSUED 331 PM CDT MON MAY 21 2007/

DISCUSSION...

TONIGHT:

INITIALLY INNOCUOUS FORECAST TURNED OUT TO BE RATHER COMPLEX FOR
TONIGHT. MOISTURE WILL BE SURGING NORTH ON INCREASING 850MB JET.
MEANWHILE WATER VAPOR LOOP SHOWS DECENT SHORTWAVE LUMBERING ACROSS
WESTERN TX. APPEARS AREA OF UPPER DIFFLUENCE AHEAD OF THIS FEATURE
IS CAUSING ALTOCUMULUS CASTELLANUS/TOWERING CUMULUS WESTERN OK AND
THUNDERSTORMS NEAR KSPS. THIS DIFFLUENCE IS FORECAST TO MOVE
ACROSS THE AREA TONIGHT...LENDING CREDENCE TO THE HIGHER
PROBABILITY OF PRECIPITATION BY BOTH GLOBAL FORECAST SYSTEM
MODEL/NORTH AMERICAN MODEL MODEL OUTPUT STATISTICS. LOW
TEMPERATURES SHOULD BE HELD UP BY STIFF WINDS WHICH WILL LIKELY NOT
DECREASE THAT MUCH DURING THE NIGHT...AIDED BY THE INFLUX OF
MARGINAL VISUAL FLIGHT RULES CEILINGS.

TUE-TUE NIGHT:

ISSUES ABOUND AS DRYLINE SHARPENS IN WESTERN KS TUE. APPEARS MAIN
THREAT OF PRECIPITATION DURING THE DAY WILL BE ASSOCIATED WITH
ISENTROPIC LIFT EAST OF I-35...WITH DRYLINE ACTION LIKELY WAITING
UNTIL AFTER 0000 UTC. SEVERE WEATHER IS POSSIBLE DURING THE
EVENING...CONDITIONAL ON PROGRESS OF DRYLINE. APPEARS AIRMASS WILL
BE WELL CAPPED AHEAD OF THE DRYLINE...SURFACE BASED CONVECTION NOT
LIKELY UNTIL EVENING. DEPENDING ON STRENGTH OF COLD POOL AND
MOVEMENT OF BAROCLINIC ZONE...COPIOUS 850MB MOISTURE COULD LEAD TO
HEAVY RAIN ACROSS THE AREA. TIGHT SURFACE PRESSURE GRADIENT WILL
RESULT IN STRONG WINDS...THAT COULD APPROACH ADVISORY CRITERIA
DURING THE DAY. CLOUDS MAY BE THE LIMITING FACTOR TO KEEP GUSTS
DOWN...BUT SUSTAINED WINDS AROUND 25 MILES PER HOUR SEEMS LIKELY.

WED-WED NIGHT:

MORE HEAVY RAIN THREAT POSSIBLE AS FRONT LUMBERS ACROSS THE AREA.
SOME HINT OF A WEAK WAVE ON THE FRONT AS IT TRAVERSES SOUTHEAST
KS...WHICH COULD BE THE FOCUS FOR THE HEAVIEST RAIN. SMALL DIURNAL
RANGE OF TEMPERATURES EXPECTED DUE TO CLOUDS AND PRECIPITATION.

FRI-MON:

TYPICAL SUMMER HOLIDAY FORECAST APPEARS TO BE IN THE OFFING.
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SHOWED A
FAIR AMOUNT OF CHANGE FROM YESTERDAY 1200 UTC-00 UTC TODAY RUN WITH
TIMING/LOCATION OF TWO WAVES IN NORTHERN STREAM. BUT EVEN IF THEY
HAD BEEN IN PERFECT AGREEMENT...THE AMOUNT OF CONVECTION ON THE
FRONT WILL HAVE A LOT TO DO WITH LOCATION OF THE FRONT DURING THE
WEEKEND. AND ONSET IS LIKELY A BIT QUICK GIVEN TENDENCY OF
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL TO
OVERDEVELOP LEE TROUGH IN WESTERLY FLOW ALOFT. ACTUAL FORECAST
WILL BE BASED ON CONSENSUS AND MIDDLE OF THE ROAD OUTCOME. CURRENT
THINKING IS THAT EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER
FORECASTS MODEL IS A BIT QUICK RETURNING THE FRONT NORTH...WHICH
WOULD ALSO CARRY INTO SAT. PRECIPITATION CHANCES WILL LIKELY BE
DIURNALLY DRIVEN WITH HIGHEST DURING THE NIGHT AND LOWEST DURING
THE LATE MORNING AND EARLY AFTERNOON. -HOWERTON

AVIATION...

18Z TAF DISCUSSION:
MVFR CLOUD DECK IS MOVING OUT OF OKLAHOMA INTO THE SOUTHERN
SECTIONS OF THE FORECAST AREA. AT THIS TIME CURRENT CLOUD DECK IN
SOUTHERN SECTIONS IS STILL IN VFR CATEGORY...HOWEVER...AS MORE
MOISTURE CONTINUES TO ADVECT NORTH...I EXPECT THE CLOUD DECK TO
LOWER AS WELL. LOW PRESSURE OUT WEST WILL CONTINUE TO MOVE
EASTWARD AND KEEP THE GRADIENT PACKED PRETTY TIGHTLY. THIS WILL
KEEP THE GUSTY WINDS ACROSS THE WESTERN TWO THIRDS OF THE CWA.
THUNDERSTORMS MAY FIRE OUT WEST LATE THIS AFTERNOON AND EVENING
AND HAS A SLIGHT POSSIBILITY TO MOVE INTO THE FAR WESTERN SECTIONS
OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. THIS AREA WILL
PRIMARILY BE TO THE WEST OF HIGHWAY 14. ALSO DURING THE OVERNIGHT
HOURS...AN ABUNDANCE OF LOW LEVEL MOISTURE WILL BE PRESENT AND
CEILINGS WILL DROP AS WELL. RIGHT NOW WE ARE LOOKING AT CEILINGS
NEAR 1500. KEEP A CLOSE EYE ON UPDATES FOR POSSIBLE LOWER CLOUDS
TOWARDS MORNING. LIGHT SHOWERS AND DRIZZLE IS ALSO POSSIBLE AROUND
SUNRISE FOR ALL AREAS. CWH

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  78  64  74 /  60  20  30  50
HUTCHINSON      64  78  61  72 /  70  20  40  50
NEWTON          62  77  63  73 /  60  30  40  50
ELDORADO        62  78  64  74 /  50  40  30  60
WINFIELD-KWLD   65  77  65  76 /  60  40  30  50
RUSSELL         63  80  56  69 /  80  20  60  40
GREAT BEND      63  80  59  70 /  80  20  50  40
SALINA          65  81  61  70 /  60  30  50  50
MCPHERSON       64  78  61  71 /  70  30  40  50
COFFEYVILLE     64  76  65  76 /  40  50  20  50
CHANUTE         64  75  64  75 /  40  50  30  60
IOLA            64  76  63  75 /  40  50  30  60
PARSONS-KPPF    63  75  65  76 /  40  50  20  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 21, 4:45 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT MON MAY 21 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
445 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...HOWEVER
THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING AND
AGAIN ON WEDNESDAY AS A DRYLINE AND THEN FRONT MOVES ACROSS THE
AREA. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WEST OF A SALINA
TO NEWTON TO ANTHONY LINE TUESDAY EVENING.

HEAVY RAINFALL AND POSSIBLE FLOODING IS ALSO A CONCERN TUESDAY
NIGHT...AS WIDESPREAD THUNDERSTORM ACTIVITY MOVES SLOWLY TO THE
EAST.

THE SEVERE THUNDERSTORM THREAT ON WEDNESDAY IS ALONG AND EAST OF
A LINE FROM SALINA TO KINGMAN...WITH THE MAIN AREA OF CONCERN
ALONG AND EAST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN AND
FLOODING WILL BE POSSIBLE ONCE AGAIN FROM THE SLOW MOVING SYSTEM.

THERE IS A CHANCE OF THUNDERSTORMS STARTING EARLY FRIDAY THROUGH
THE HOLIDAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF THESE STORMS
WILL BE SEVERE. HOWEVER THERE IS A THREAT OF FLOODING REGIONWIDE
FROM THESE STORMS. A NEARLY STATIONARY FRONT MEANDERING ACROSS
THE AREA...WILL RESULT IN SEVERAL PERIODS OF MODERATE TO HEAVY
RAIN DURING THE WEEKEND. PLEASE MONITOR LATER FORECASTS AND
OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT HOWEVER
ACTIVATION MAY BE REQUIRED ON TUESDAY NIGHT WEST OF A SALINA...TO
NEWTON TO ANTHONY LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.